Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 268, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 14, 2011, 9:30 PM CDT for Divide County, Williams County, North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 9:30 PM CDT (02:30 UTC)
- Expired
- Aug 14, 2011, 10:21 PM CDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Divide County, ND, Williams County, ND
The radar
The Glasgow radar (KGGW), 215 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
606 WUUS53 KBIS 150230 SVRBIS NDC023-105-150330- /O.NEW.KBIS.SV.W.0268.110815T0230Z-110815T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 930 PM CDT SUN AUG 14 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA... NORTHWESTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 1030 PM CDT * AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF GRENORA...OR 36 MILES NORTHWEST OF WILLISTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRENORA AROUND 945 PM CDT. HANKS AROUND 1000 PM CDT. ZAHL AROUND 1015 PM CDT. THIS STORM WILL MOVE ACROSS HIGHWAY 50 IN NORTHWESTERN WILLIAMS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. && LAT...LON 4878 10362 4843 10359 4848 10405 4870 10405 TIME...MOT...LOC 0229Z 257DEG 18KT 4860 10405 WIND...HAIL 60MPH 1.00IN $$ VINING
2 follow-up statements
993 WWUS53 KBIS 150254 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 954 PM CDT SUN AUG 14 2011 NDC023-105-150330- /O.CON.KBIS.SV.W.0268.000000T0000Z-110815T0330Z/ WILLIAMS ND-DIVIDE ND- 954 PM CDT SUN AUG 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN DIVIDE AND NORTHWESTERN WILLIAMS COUNTIES UNTIL 1030 PM CDT... AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HANKS AND GRENORA...OR 31 MILES SOUTHWEST OF CROSBY...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN WILLIAMS AND SOUTHWESTERN DIVIDE COUNTIES...AND ALONG HIGHWAY 50 IN NORTHWESTERN WILLIAMS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4859 10405 4870 10405 4878 10362 4848 10359 TIME...MOT...LOC 0254Z 257DEG 20KT 4865 10383 WIND...HAIL 60MPH 1.00IN $$ VINING
877 WWUS53 KBIS 150321 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1021 PM CDT SUN AUG 14 2011 NDC023-105-150330- /O.CAN.KBIS.SV.W.0268.000000T0000Z-110815T0330Z/ WILLIAMS ND-DIVIDE ND- 1021 PM CDT SUN AUG 14 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DIVIDE AND NORTHWESTERN WILLIAMS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. THUNDERSTORMS WERE OVER SOUTHWESTERN DIVIDE COUNTY...EXTENDING FROM THE MONTANA BORDER TO HIGHWAY 85...MOVING EAST AT 30 MPH. LAT...LON 4859 10405 4870 10405 4878 10362 4848 10359 TIME...MOT...LOC 0320Z 257DEG 20KT 4868 10362 $$ VINING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:22 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Aug 14, 7:22 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 722 PM CDT SUN AUG 14 2011 .UPDATE...CLOUDS AND TEMPERATURES. && .DISCUSSION...SURFACE LOW PRESSURE WITH AN ASSOCIATED WARM FRONTAL BOUNDARY EXTENDED ACROSS EASTERN MONTANA. SCATTERED THUNDERSTORMS ARE FORMING ALONG THE WARM FRONTAL BOUNDARY ACROSS EASTERN MONTANA AND THESE SHOULD TRACK INTO WESTERN NORTH DAKOTA BEFORE DIMINISHING AROUND OR SHORTLY AFTER MIDNIGHT. CURRENT FORECAST HAS THESE STORMS WELL FORECAST. ANOTHER CLUSTER OF STORMS IS FORMING ALONG NORTH CENTRAL SOUTH DAKOTA..POSSIBLY IN AN AREA OF WARM ADVECTION WELL AHEAD OF THE WARM FRONT...OR POSSIBLY ALONG AN OLDER OUTFLOW BOUNDARY DRIFTING SOUTH. BEEFED UP THE POPS ALONG AND EAST OF SIOUX COUNTY THIS EVENING. && .AVIATION... A FRONT WILL MOVE FROM EASTERN MONTANA INTO WESTERN NORTH DAKOTA MONDAY...WHICH WILL CREATE THE POSSIBILITY OF THUNDERSTORMS FROM WEST TO EAST THROUGHOUT THE DAY. THUNDERSTORMS WILL BE SCATTERED NEAR KISN AND KDIK...AND ISOLATED NEAR KMOT AND KBIS AROUND 18Z MONDAY. MVFR VISIBILITIES WILL BE POSSIBLE BETWEEN 11Z AND 13Z MONDAY AT KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...JJT
Hazardous weather outlook, Aug 14, 4:02 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 402 PM CDT SUN AUG 14 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-152115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 402 PM CDT SUN AUG 14 2011 /302 PM MDT SUN AUG 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTH CENTRAL NORTH DAKOTA THIS EVENING. POSSIBLE FLOODING WILL BE THE MAIN THREAT ASSOCIATED WITH THIS ACTIVITY. CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT OVER WEST AND CENTRAL NORTH DAKOTA. A FEW STRONGER STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR THUNDERSTORMS CONTINUE MONDAY THROUGH TUESDAY EVENING. SOME STORMS MAY BE STRONG TO SEVERE DURING THIS PERIOD. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN MONDAY THROUGH TUESDAY. TM
In the hours before
Special weather statement, Aug 14, 3:34 PM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT SUN AUG 14 2011 NDZ050-051-142130- DICKEY-MCINTOSH- 334 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MCINTOSH COUNTY...MOVING EAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLEY...VENTURIA GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TAEGER/ABELING
Special weather statement, Aug 14, 7:51 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 751 PM CDT SUN AUG 14 2011 NDZ046-047-150145- EMMONS-LOGAN- 751 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL EMMONS COUNTY...MOVING EAST AT 15 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL EMMONS COUNTY AT 800 PM CDT RURAL LOGAN COUNTY AT 830 PM CDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Aug 14, 8:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 817 PM CDT SUN AUG 14 2011 NDZ046-047-150215- EMMONS-LOGAN- 817 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL EMMONS COUNTY...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL EMMONS COUNTY AT 830 PM CDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Aug 14, 8:57 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 857 PM CDT SUN AUG 14 2011 NDZ034-046-150300- EMMONS-MORTON- 857 PM CDT SUN AUG 14 2011 ...SPECIAL WEATHER STATEMENT... AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN MORTON COUNTY...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL EMMONS COUNTY AT 910 PM CDT RURAL MORTON COUNTY AT 910 PM CDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| Aug 14, 9:18 PM CDT | Areal Flood Advisory | BIS | Emmons, Logan, McIntosh, Morton | 6 hr |
| Aug 14, 10:14 PM CDT | Flash Flood Warning | BIS | Emmons, Morton | 6 hr |
| Aug 14, 11:27 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 63 min |
| Aug 15, 12:23 AM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 67 min |
| Aug 15, 1:48 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 57 min |
| Aug 15, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 61 min |
| Aug 15, 3:46 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 59 min |
| Aug 15, 4:04 AM CDT | Areal Flood Warning | BIS | Emmons, Morton | 7 hr |
| Aug 15, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 50 min |
| Aug 15, 4:46 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 29 min |
| Aug 15, 5:10 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 65 min |
| Aug 15, 8:19 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
| Aug 15, 5:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 63 min |
| Aug 15, 5:23 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 67 min |
| Aug 15, 5:41 PM CDT | Tornado Warning | BIS | Dunn, Mercer, Morton, Stark | 34 min |
| Aug 15, 6:14 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 20 min |
| Aug 15, 6:18 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 38 min |
| Aug 15, 6:20 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.